How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Scott Your Own Question
Dr. Scott
Dr. Scott, Doctor
Category: Cardiology
Satisfied Customers: 510
Experience:  Physician
96592888
Type Your Cardiology Question Here...
Dr. Scott is online now
A new question is answered every 9 seconds

Is cramping of the calves common. I have recently increased

Customer Question

Is cramping of the calves common. I have recently increased my dosage to 95mg x 2 daily?
JA: Have you seen a doctor about this yet? What medications are you taking? Anything else in your medical history you think the doctor should know?
Customer: yes I have seen GP. He increased this med last week but this is the first time I've felt any cramps.
Submitted: 2 months ago.
Category: Cardiology
Expert:  Dr. Scott replied 2 months ago.
Hi there,
What medications did your GP adjust?
What other medications do you take?
Customer: replied 2 months ago.
He has basically doubled the medication from once a day to day & night.
Other med's
Simvastatin 80mg
Pantoprazole 40 mg
Aspirin 100mg
Metformin 850mg
The cramping isn't a major - just a little uncomfortable.
Expert:  Dr. Scott replied 2 months ago.
I am sorry, what medication did he double?
Customer: replied 2 months ago.
metoprolol
Expert:  Dr. Scott replied 2 months ago.
When are the cramps worse - morning, during the day, or nighttime?
Expert:  Dr. Scott replied 2 months ago.
The increase in metoprolol is not associated with cramping.
Simvastatin can cause muscle cramps at any point of treatment.
Expert:  Dr. Scott replied 2 months ago.
Statins-associated muscle adverse events are not uncommon. Myalgias and myopathy occur with a frequency Up to 11 percent
Expert:  Dr. Scott replied 2 months ago.
I would recommend calling you GP to get blood work. Electrolyte imbalance can cause muscle cramps.
I would also have a length discussion about simvastatin and strongly consider switching to a different statin medication or stopping it temporarily to see if the cramping improves.
Some physician will recommend CoQ-10 which has benefit in some people with muscle cramps and pain. I would recommend trying it.
You should also walk twice as much as you usually do. Warm showers and bath will help. And cold massages.
Expert:  Dr. Scott replied 2 months ago.

I hope this helps.

Please take a moment to rate my services so I can get credit for helping you